MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5; HIP CEMENTLESS STEM
Model Number 01.12.035
Health Effect - Clinical Code Osteolysis (2377)
Date of Event 06/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed by medacta regulatory affairs department on 26 june 2020 lot 132371: (b)(4) items manufactured and released on 02-sep-2013.Expiration date: 2018-07-30.No anomalies found related to the problem.No anomalies found related to the problem.To date, 43 items of the same lot have been already sold without any other similar reported event.Clinical evaluation: 7 years after primary cementless tha the proximal part of the stem is surrounded by extensive osteolysis, causing some pain.The stem is removed and there is a strong suspect of infection, although we have no final confirmation to date.No evident signs of wear on the pe insert.Having only one projection it is difficult to judge cup anteversion and evaluate possibility of neck impingement due to position, but it seems very unlikely.Infection is the most likely cause for this revision.
 
Event or Problem Description
6 years and 6 months after the primary surgery the surgeon saw osteolysis around the stem and the patient had some pain.The surgeon decides to remove the implants and takes the liquid for analysis to confirm if there was an infection(results of the test not available).

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED LAT STEM SIZE 5
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874, CHE
SZ  6874, CHE
MDR Report Key10282569
Report Number3005180920-2020-00412
Device Sequence Number485099
Product Code JDI
UDI-Device Identifier07630030802171
UDI-Public07630030802171
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/30/2018
Device Model Number01.12.035
Device Catalogue Number01.12.035
Device Lot Number132371
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight69